MAUDE Adverse Event Report: CAREFUSION ALARIS MULTI-FUSE EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS MULTI-FUSE EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number MZ9275
Medical Device Problem Codes Break (1069); Material Separation (1562); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that trifuse extension set broke off during use.Although requested, no further details were provided by the customer for this event.
 
Event or Problem Description
It was reported that trifuse extension set broke off during a continuous infusion of vasopressin.The customer stated the extension set broke at the connection to an unspecified mating device.There was no patient harm or medical interventions required per customer.The event occurred in the cticu.Although requested, no further details were provided by the customer.
 
Additional Manufacturer Narrative
Additional information added to: b7, & d11.Correction; h.6.(patient code and device code).The customer¿s report that the trifuse extension set broke off (separated) was confirmed.Visual inspection observed that the extension set was separated at the engagement between the tubing to one of the four bonded maxzero¿s outlet ports.Closer inspection observed that the tubing had insufficient solvent applied at the engagement during manufacturing process.Functional testing could not be performed due to the set¿s separation and obvious leaking that would occur.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.No damages or other anomalies were observed.Dimensional testing was performed on the outer diameter of the separated tubing and was measured to be within the specifications.The root cause was identified as a manufacturing issue for insufficient solvent being applied at the engagement of the tubing due to equipment and/or operator error.

Brand Name
ALARIS MULTI-FUSE EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9281173
Report Number9616066-2019-03075
Device Sequence Number16844430
Product Code FPA
UDI-Device Identifier10885403240768
UDI-Public10885403240768
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Model NumberMZ9275
Device Catalogue NumberMZ9275
Device Lot Number18096966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,8100.; PRI TUBING, THERAPY DATE (B)(6) 2019.; PRI TUBING, THERAPY DATE (B)(6) 2019